Are you using Xanax and gaining weight constantly? Or the doctor has prescribed you Xanax, and you are worried about weight gain? In this case, you are in the right place.
Yes, Xanax can cause weight gain in some cases. The use of Xanax causes some physical and behavioural changes, which can lead you to gain more weight. Doing less exercise, changes in the sleep cycle, and increasing diet are some of the situations caused by Xanax, which may lead to weight gain.
This detailed article will help you understand how Xanax causes weight gain and what to do if you are gaining weight from taking Xanax. Let’s know the relation between Xanax and weight gain.
Yes, Xanax can make you gain weight, and it has been proven medically. There are multiple side effects associated with the use of Xanax or alprazolam. Weight gain is one of the common concerns of Xanax patients.
Xanax directly affects our central nervous system. It is a depressant and often causes difficulty in sleeping and increased appetite, which often causes more weight. Let’s understand it in detail below.
Xanax should be used for the recommended time. Its usage for a long time has a lot of side effects in weight gain. It can cause weight loss, but weight gain is more common among patients. Research proved Xanax caused 28 percent weight gain among people who took it for ten weeks.
Taking Xanax causes some changes in your body and behavior, which leads you to gain more weight. Let’s understand these changes in detail below.
Xanax affects our central nervous system, focusing on the neurotransmitter GABA, which blocks some specific signals and calms you. Alongside calming effects, it lowers your energy level.
The patients taking Xanax are often seen lying all day in their bed and feeling tired. Low energy levels also prevent you from doing any physical activity and eventually lead to weight gain.
Xanax can also cause mood changes, which can lead you to gain more weight. It’s used for the treatment of depression or anxiety, and sudden mood changes are widespread among them after the effect of medicine is finished.
Xanax usage can also cause sleep problems or Insomnia. These disturbed sleep cycles often lead to increased eating and more refreshments during the day. Increased appetite can also be caused due to taking Xanax and can lead to sudden weight gain.
Xanax is a necessary medication, and if you can’t stop its usage, you must know how to maintain your weight alongside Xanax usage. Check out some of our proven tips in this regard.
These are some of the very practical tips to maintain your weight if you are also getting heavier due to it. Although these changes are beneficial, remember to consult with your doctor before applying them because these show different results from person to person.
- Eat healthy food; The first thing you need to do is start eating healthy food to control your weight. Add more fruits and vegetables to your diet. Avoid foods that contain excessive amounts of fats or sugar.
- Keep your calorie intake and burn calculated; Another tip to control your weight is monitoring your calorie burn and information. Unless you don’t know your calorie usage, you can’t control it. The best choice is to get a recommended plan from a physician and follow it.
- Start any physical activity; If you are gaining weight from Xanax, then you must add any physical activity to your routine and regularly do it. It is not only beneficial for your calorie burn, but it also helps to improve your mood.
- Maintain your sleep hygiene; Disturbed sleep cycles are prevalent among patients taking Xanax.So it’s vital to get a good sleep to avoid weight gain. Take care of your sleep hygiene and try to have a quality 6 to 8 hours of sleep. It will also aid you with less food cravings during the day.
- Change in dosage; If none of the tips described above works for you, then you should contact your doctor and get the frequency or the amount of your Xanax dose changed. It might have a positive impact on you.
- Change your medication; In case nothing works for you to control your weight, you might switch to another medicine instead of Xanax. Ask your doctor for the best possible replacement to avoid this side effect.
Xanax can cause weight gain. It is one of the possible side effects of this medicine. Consult your doctor before taking it if you are worried about potential weight gain.
Remember, being overweight can expose you to a lot of diseases. You should take it very seriously and consult a doctor/physician as soon as possible if you feel weight gain.